cymbalta with buproprion sr--Advice please!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

deb52
Regular Member


Date Joined Sep 2008
Total Posts : 27
   Posted 9/27/2008 10:35 PM (GMT -7)   
Hello
I am new here and could really use some advice. My husband has been struggling with clinical depression with psychotic features since May. He was in the hospital for 2 and 1/2 weeks. Things have not been good. He has not been back to work and says he is skill-less and worthless. His psychiatrist has had him on 90 mg cymbalta and 3 mg risperdal since mid July. The psychotic symptoms seems to have ceased but he is still quite depressed.

After 2 and 1/2 months of these medicines, I suggested a change for him as the depression is still quite bad. He is now on 100 mg bupropion sr twice a day and 60 mg cymbalta and 2 mg risperdal. This change of lower cymbalta and risperdal with bupropion sr added has been now for less than 2 weeks. He is to up his bupropion to three times a day and lower the cymbalta by 30 mg next week and keep risperdal at 2 mg.

Has anyone gone through something similar? I am so worried that this may be too much but at the same time I so want him to come around and want to do things again and feel good about himself. What has your experiences with bupropion sr been? I am so confused and feel so alone in all this. I feel like I am not only trying to keep things abouve water but also fighting my husband to try and get him to care. Everything is getting so heavy for me. My husband is wanting to resign his job, and he lays on the couch all day except for when I beg him to do something with or for me.

Thanks for listening
Debbie

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/28/2008 2:53 AM (GMT -7)   

deb52,

Good Morning and Welcome to HealingWell.

I am sorry about your husband.  It appears that your physician is switching the Cymbalta for the  Welbutrin. 300 mg per day is in the therapeutic dose range and is not an SSRI med.

Cymbalta is an SRNI med so they are 2 different types of antidepressants.  You may want to ask his Doctor why the switch and what kinds of side effects to look for. :-)

Stick with us and we will be here to support you.

Again a warm welcome

Kitt


 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:32 AM (GMT -7)
There are a total of 2,735,959 posts in 301,341 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
251 Guest(s), 13 Registered Member(s) are currently online.  Details
scottishlymielady, PeteZa, blueberrymuffin, Milenita, Tick41, pmm73, Ariel Smith, poohcheez, Traveler, Jozuck12, Tim Tam, iamamess, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer